Combinatorial and Algebraic Structure in Orlik-Solomon Algebras

Research output: Contribution to journalArticle

19 Scopus citations


The Orlik-Solomon algebra A(G) of a matroid G is the free exterior algebra on the points, modulo the ideal generated by the circuit boundaries. On one hand, this algebra is a homotopy invariant of the complement of any complex hyperplane arrangement realizing G. On the other hand, some features of the matroid G are reflected in the algebraic structure of A(G). In this mostly expository article, we describe recent developments in the construction of algebraic invariants of A(G). We develop a categorical framework for the statement and proof of recently discovered isomorphism theorems which suggests a possible setting for classification theorems. Several specific open problems are formulated.

Original languageEnglish (US)
Pages (from-to)687-698
Number of pages12
JournalEuropean Journal of Combinatorics
Issue number5
StatePublished - Jul 2001


ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this